Nebraska, 2012Wildfire in Nebraska, July 1 to 4, 2012
July 1 to 4, 2012 · NWS LBF · 1 event in 1 county or zone
A mid-day thunderstorm produced dry lightning and ignited a wildfire called the Camp 5 Fire approximately 22 miles southeast of Halsey at the National Forest on June 30th. The fire burned 1,043 acres of National forest grasslands and timbers.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mid-day thunderstorm produced dry lightning and ignited a wildfire called the Camp 5 Fire approximately 22 miles southeast of Halsey at the National Forest on June 30th. The fire burned 1,043 acres of National forest grasslands and timbers. No private lands, structures or outbuildings were burned or damaged. The wildfire resulted in the Whitetail and Natick campgrounds closures and all ATV trails.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 30, 11:46 PM CST, 14 minutes earlier.
Area forecast discussion, Jun 30, 11:46 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1246 AM CDT SUN JUL 1 2012
.AVIATION...
UNRESTRICTED FLIGHT CONDITIONS ARE EXPECTED OVERNIGHT IN MOST OF
CENTRAL AND WESTERN NEBRASKA. CURRENT SURFACE DATA IS SHOWING A
SIMILAR SITUATION TO UPWIND CONDITIONS WE HAD LAST NIGHT IN THE
PLATTE RIVER VALLEY PRECEDING THE FOG. HOWEVER...SHORT RANGE
PROJECTIONS DO NOT INDICATE FOG OR MIST TONIGHT...BUT IT WILL
NEED TO BE MONITORED SINCE THE FORECAST MODELS DO NOT HANDLE NEAR
SURFACE MOISTURE WELL.
OTHERWISE...HIGH CLOUDS WILL INCREASE...ESPECIALLY OVER SOUTHERN
AND CENTRAL NEBRASKA...AS ISOLATED THUNDERSTORMS DEVELOP LATE SUNDAY
AFTERNOON AND EARLY EVENING. SINCE STORMS WILL BE ISOLATED IN
COVERAGE...WE WILL NOT INCLUDE THUNDER IN THE TERMINAL FORECASTS FOR
VTN AND LBF. LIGHT AND VARIABLE WINDS OVERNIGHT WILL SHIFT TO THE
SOUTHEAST AND INCREASE TO 10 TO 20 KTS SUNDAY AFTERNOON...BEFORE
DIMINISHING SUNDAY EVENING.
&&
.PREV DISCUSSION... /ISSUED 344 PM CDT SAT JUN 30 2012/
SYNOPSIS...
SURFACE LOW PRESSURE CONTINUES ACROSS THE CENTRAL PLAINS REGION
THIS AFTERNOON. A WEAK FRONTAL BOUNDARY EXTENDS ACROSS SOUTHERN
NEBRASKA INTO FAR NORTHEAST COLORADO. TEMPERATURES RANGING FROM
AROUND 100 IN PARTS OF SWRN NEBR WITH MID 90S NCTRL. STRONG
CLUSTER OF STORMS ATTM NEAR KBUB. OTHER STORMS IN GRANT AND CHASE
COUNTY.
SHORT TERM DISCUSSION...
CURRENT STRONG TO SEVERE STORMS NEAR KBUB WITH TOWERING CUMULUS
FROM NEAR HYANNIS THROUGH OSHKOSH. DEVELOPING STORMS IN GRANT AND
CHASE COUNTY. ANY STORMS WHICH DEVELOP WILL LIKELY MERGER OR
COLLAPSE. DAMAGING WINDS AND FREQUENT LIGHTNING WILL BE THE MAIN
THREATS...ALTHOUGH LARGE HAIL ALSO POSSIBLE BASED OF REPORTS FROM
ONGOING STORMS. GRASS FIRES WILL BE A CONCERN LATE
AFTERNOON/EVENING. HEAVY RAINFALL WILL BE LOCALIZED WITH MOST
AREAS TO RECEIVE LIGHT AMOUNTS AT MOST. AREAS EAST OF VALENTINE
THROUGH IMPERIAL WITH NEAR 40 POPS UNTIL 03Z...THEN 03Z- 06Z
FURTHER EAST.
ON SUNDAY/SUNDAY NIGHT...MAINTAINED A SLIGHT CHANCE EAST ON SUNDAY IN
VICINITY OF WARM FRONT LIFTING NORTH AND BETTER MOISTURE FIELDS
WITHIN WEAK DISTURBANCES. HIGHS 100-102 ALL AREAS WITH WARM FRONT
STRETCHING FROM CENTRAL PANHANDLE THROUGH NCTRL NEBRASKA A FOCUS
FOR STORM DEVELOPMENT AGAIN AFTN/EVENING.
MONDAY/MONDAY NIGHT...CANNOT RULE OUT A FEW LATE AFTN AND EVENING
STORMS...ESPECIALLY NEAR A POSSIBLE FRONTAL BOUNDARY ACROSS NW
NEBR. MAINTAINED A DRY AFTERNOON...THEN SLIGHT CHANCE EVENING IN
THE NORTHWEST. TEMPERATURES SHOULD HEAT TO AROUND 100 ENTIRE
FORECAST AREA.
TUESDAY...THE HOTTEST DAY POTENTIALLY...ESPECIALLY IN THE EAST.
STRONG THERMAL HEAT RIDGE TO BRING WIDESPREAD HIGHS 100 OR
GREATER. GOING HIGH 102 IN THE EAST COULD BE EVEN HOTTER DUE TO
H85 MB TEMPS THERE OF 30 CELSIUS WITH DEEP MIXING TO ABOVE 700
MB.
LONG TERM DISCUSSION...
HIGH AMPLITUDE RIDGE PATTERN WILL CONTINUE OVER THE CENTRAL CONUS
THROUGH THE MAJORITY OF THE LONG RANGE FORECAST. HOT AND MODESTLY
HUMID CONDITIONS WILL PERSIST...WITH UPPER 90S TO NEAR 100 DEGREE
TEMPERATURES LIKELY THROUGH AT LEAST FRIDAY. AS WE APPROACH NEXT
WEEKEND...MODELS ARE HINTING AT THE RIDGE BREAKING DOWN INTO A
MORE ZONAL PATTERN OVER THE NORTHERN PLAINS AS A SHORTWAVE TROUGH
TRACKS THROUGH SOUTHERN CANADA...BRINGING WITH IT A SLIGHT CHANCE
OF SHOWERS AND THUNDERSTORMS TO THE AREA.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM/EXTENDED...WFO LBF
AVIATION...SPRINGERHazardous weather outlook, Jun 30, 11:01 PM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1201 AM CDT SUN JUL 1 2012
NEZ004>010-022>029-035>038-056>059-069>071-094-020515-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1201 AM CDT SUN JUL 1 2012 /1101 PM MDT SAT JUN 30 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...TONIGHT.
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH
CENTRAL NEBRASKA...OR ROUGHLY NORTH AND EAST OF A LINE FROM
SPARKS...TO BURWELL. A STRONG STORM IS POSSIBLE WITH HAIL UP TO
THE SIZE OF PENNIES AND GUSTY WINDS TO 50 MPH.
WITH DRY VEGETATION IN PLACE...LIGHTNING MAY SPARK GRASS FIRES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HIGH PRESSURE ALOFT WILL AGAIN BUILD INTO THE HIGH PLAINS BY THE
FIRST PART OF THE WEEK. THIS WILL MEAN VERY HOT TEMPERATURES WILL
REMAIN ACROSS THE AREA THROUGH NEXT WEEK. ALTHOUGH ISOLATED
THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY...WIDESPREAD
RAINFALL
IS NOT EXPECTED. THOSE PLANNING OUTDOOR ACTIVITIES THROUGH NEXT
WEEK SHOULD TAKE PRECAUTIONS TO LESSEN THE POTENTIAL OF HEAT-
RELATED ILLNESS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED FOR THE REST OF TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE
CLB
In the hours before
Local storm report, Jun 30, 9:07 PM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1007 PM CDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 11 WNW IMPERIAL 40.58N 101.83W
06/30/2012 E0.88 INCH CHASE NE PUBLIC
&&
CBUTTLERLocal storm report, Jun 30, 9:08 PM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1008 PM CDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 10 NE TAYLOR 41.87N 99.24W
06/30/2012 E1.50 INCH LOUP NE PUBLIC
SMALL BRANCHES ALSO DOWN.
0315 PM TSTM WND GST 6 N BURWELL 41.87N 99.13W
06/30/2012 E60.00 MPH GARFIELD NE PUBLIC
0345 PM HAIL 11 WNW IMPERIAL 40.58N 101.83W
06/30/2012 E0.88 INCH CHASE NE PUBLIC
&&
CBUTTLERWildfire, Blaine
- When
- July 1, 12:00 AM CST to July 4, 3:00 PM CST
- Where
- Blaine forecast zone
- Reported by
- Newspaper
- Coordinates
- 41.913, -99.977 (the zone’s center; the record gives no point)
A mid-day thunderstorm produced dry lightning and ignited a wildfire, called the Camp 5 Fire, approximately 22 miles southeast of Halsey at the National Forest on June 30th. The fire burned 1,043 acres of National forest grasslands and timbers. No private lands, structures or outbuildings were burned or damaged. The wildfire resulted in the Whitetail and Natick campgrounds closures and all ATV trails.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 1 to 8, 201217 deaths · 172 injured · 29 events
- Heat in Missouri, July 1 to 31, 2012116 injured · 34 events
- Hail and Damaging Winds in North Carolina, July 1, 20123 deaths · 40 injured · 1.75 in hail · 76 events
- Heat in Michigan, July 1 to 7, 201275 injured · 17 events
- Heat in Ohio, July 1 to 7, 20123 deaths · 32 events
- Excessive Heat in Indiana, July 1 to 8, 20123 deaths · 6 events
- Heat in Tennessee, July 1 to 7, 20123 deaths · 1 event
- Flash Flood and Hail in South Carolina, July 1, 201230 injured · $1.5 million · 2 in hail · 76 events
- Hail and Damaging Winds in North Carolina, July 1 to 2, 20121 death · 1 injured · $3.2 million · 2.75 in hail · 72 events
- Excessive Heat in Illinois, July 1 to 8, 20122 deaths · 17 events
- Heat in Pennsylvania, July 1, 20122 deaths · 6 events
- Excessive Heat in Wisconsin, July 1 to 7, 20122 deaths · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 396414.